Forty years of clinical aprotinin use: A review of 124 hypersensitivity reactions

82Citations
Citations of this article
30Readers
Mendeley users who have this article in their library.

Abstract

Since its clinical introduction, the anaphylactic potential of aprotinin has been a major concern. World wide, its use is expanding so there is an increased chance that patients have reexposure from various sources. The risk of anaphylaxis is approximately 2.8% in reexposed patients. From 1963 to 2003, 124 cases of aprotinin-induced anaphylaxis were reported in 61 publications. Eleven patients died. The reexposure interval was less than 3 months in 72% (38 of 53 patients). This review looks at the profile of patients at risk so preventive measures may be taken. Past and future exposures have to be taken into account before any aprotinin administration. © 2005 by The Society of Thoracic Surgeons.

Cite

CITATION STYLE

APA

Beierlein, W., Scheule, A. M., Dietrich, W., & Ziemer, G. (2005, February). Forty years of clinical aprotinin use: A review of 124 hypersensitivity reactions. Annals of Thoracic Surgery. https://doi.org/10.1016/j.athoracsur.2004.03.072

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free